Alert archive / South Dakota / Frost Advisories in 2012
Frost Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at Sep 12, 2012, 3:00 PM CDT for 18 counties in South Dakota. It took effect at Sep 13, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Sep 13, 2012, 3:00 AM CDT
- Expired
- Sep 13, 2012, 8:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Clark County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 83 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547 WWUS73 KABR 122000 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT WED SEP 12 2012 ...AREAS OF FROST POSSIBLE LATE TONIGHT... .A BROAD AREA OF HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT...BRINGING MOSTLY CLEAR SKIES...LIGHT WINDS...AND COOL TEMPERATURES. AREAS OF FROST ARE POSSIBLE ACROSS CENTRAL AND NORTHERN SOUTH DAKOTA LATE TONIGHT INTO EARLY THURSDAY MORNING. SDZ003>007-009>011-015>019-033>037-130800- /O.NEW.KABR.FR.Y.0004.120913T0800Z-120913T1400Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER 300 PM CDT WED SEP 12 2012 /200 PM MDT WED SEP 12 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. * TEMPERATURE...LOW TO MID 30S AFTER 3 AM CDT /2 AM MDT/ AND PERSISTING UNTIL SHORTLY AFTER SUNRISE THURSDAY. * IMPACTS...ANY OUTDOOR VEGETATION MAY BE AFFECTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TMT
2 follow-up statements
436 WWUS73 KABR 130749 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 249 AM CDT THU SEP 13 2012 ...AREAS OF FROST POSSIBLE LATE TONIGHT... .A BROAD AREA OF HIGH PRESSURE HAS SETTLED OVER THE REGION BRINGING MOSTLY CLEAR SKIES...LIGHT WINDS...AND COOL TEMPERATURES. AREAS OF FROST ARE POSSIBLE ACROSS CENTRAL AND NORTHERN SOUTH DAKOTA EARLY THIS MORNING. SDZ003>007-009>011-015>019-033>037-131400- /O.CON.KABR.FR.Y.0004.120913T0800Z-120913T1400Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER 249 AM CDT THU SEP 13 2012 /149 AM MDT THU SEP 13 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOW TO MID 30S AFTER 3 AM CDT /2 AM MDT/ AND PERSISTING UNTIL SHORTLY AFTER SUNRISE THURSDAY. * IMPACTS...ANY OUTDOOR VEGETATION MAY BE AFFECTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SERR
516 WWUS73 KABR 131315 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 815 AM CDT THU SEP 13 2012 ...FROST ADVISORY CANCELLED... .TEMPERATURES HAVE WARMED UP THIS MORNING UNDER WEAK HIGH PRESSURE. SDZ003>007-009>011-015>019-033>037-131415- /O.CAN.KABR.FR.Y.0004.000000T0000Z-120913T1400Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...FORT PIERRE...ONIDA... PIERRE...HIGHMORE...MILLER 815 AM CDT THU SEP 13 2012 /715 AM MDT THU SEP 13 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FROST ADVISORY. $$ MOHR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at Sep 12, 12:38 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 12, 12:38 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1238 PM CDT WED SEP 12 2012 .UPDATE... UPDATED 18Z AVIATION DISCUSSION BELOW. STREAM OF MID AND HIGH LEVEL CLOUDS CONTINUES TO MOVE NORTHEAST ACROSS THE AREA...BUT HAS THINNED OUT ALONG THE WESTERN FRINGE. ADJUSTED SKY COVER FOR THE REMAINDER OF THE DAY TO BETTER REFLECT CURRENT CONDITIONS AND EXPECTED TRENDS OVER THE NEXT SEVERAL HOURS. WILL CONTINUE TO SEE THE THINNING TREND AS MAIN CLOUD SHIELD SLOWLY MOVES SOUTH AND EAST THROUGH THE DAY. PRECIP CONTINUES ACROSS SOUTHEAST SOUTH DAKOTA AS WELL...BUT APPEARS TO REMAIN OUT OF THE FAR SOUTHEAST CWA FOR THE REST OF THE DAY. SO WILL ONLY CARRY A SLIGHT CHANCE UP THROUGH 18Z FOR THE FAR SOUTHEAST TIP OF THE CWA...AND CARRY DRY CONDITIONS THROUGH THE AFTERNOON. CURRENT TEMPS APPEAR ON TRACK SO NO CHANGES MADE THERE AT THIS TIME. && .PREVIOUS DISCUSSION... .SHORT TERM...TODAY THROUGH FRIDAY CURRENT RADAR IMAGES DEPICT SHOWERS ACROSS THE SOUTHERN AND EASTERN CWA AND THIS CORRELATES WELL WITH STRONG 500 MB FRONTOGENETIC FORCING. EXPECT THAT THESE SHOWERS WILL LINGER THROUGH THE MORNING HOURS BEFORE MOVING OFF TO THE SOUTH AND EAST. CLOUD COVER HAS KEPT TEMPERATURES FROM DROPPING OFF TOO QUICKLY...STILL THE FAR NORTHWEST MAY SEE AND HOUR OR TWO OF CLEARING BEFORE SUNRISE. HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT TODAY. A DRY AIR MASS WILL BE IN PLACE WITH RELATIVE HUMIDITY VALUES DROPPING INTO THE TEENS...ESPECIALLY ACROSS THE NORTHERN CWA. WINDS ACROSS THIS AREA SHOULD BE IN THE 10 TO 15 MPH RANGE HOWEVER AND THIS WILL HELP TO ALLEVIATE FIRE WEATHER CONCERNS TODAY. LIGHT WINDS...CLEAR SKIES...AND A DRY AIRMASS SHOULD ALLOW FOR OVERNIGHT LOWS TO DROP RATHER QUICKLY. MID 30S SHOULD EASILY BE MET ACROSS THE NORTH. AGAIN THE MET GUIDANCE IS THE COLDEST...AND IT SUGGESTS TEMPERATURES WILL DROP INTO THE LOW 30S ACROSS THE JAMES RIVER VALLEY. WITH 850 TEMPERATURES AROUND 7 OR 8 C...EXPECT TEMPERATURES WILL STAY ABOVE FREEZING...HOWEVER WILL HAVE TO MONITOR FOR THE FROST POTENTIAL OVERNIGHT. A POTENT SHORTWAVE TROUGH WILL WORK ITS WAY ACROSS THE REGION ON THURSDAY. STRONG SYNOPTIC FORCING WILL RESULT IN LARGE SCALE ASCENT ACROSS THE EASTERN HALF OF THE CWA. AGAIN...A VERY DRY AIR MASS WILL BE IN PLACE AND MODELS ARE NOT PRODUCING ANY QPF. HOWEVER...WITH THE STRONG FORCING THERE COULD BE THE CHANCE OF A FEW SHOWERS DEVELOPING. WILL PERSIST WITH THE DRY FORECAST AND MONITOR. RETURN FLOW WINDS AND WAA WILL SET UP AHEAD OF THE NEXT LOW PRESSURE SYSTEM ON FRIDAY. THIS WILL ALLOW TEMPERATURES TO REBOUND BACK INTO THE 70S AND 80S ACROSS THE REGION. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY THE PERIOD STARTS OFF WITH NEARLY ZONAL FLOW OVER THE NORTHERN PLAINS. A SHORTWAVE TROUGH WILL BEGIN APPROACHING THE REGION ON SUNDAY...AND LOOKS TO TRACK ACROSS THE CWA ON MONDAY. THE ECMWF IS MORE PROGRESSIVE...WITH THE TROUGH WELL EAST OF THE AREA BY TUESDAY MORNING. THE GFS IS SLOWER AND DEPICTS A STRONGER TROUGH THAT LOOKS TO CONTINUE TO AFFECT THE AREA THROUGH THE END OF THE PERIOD. AT THE SURFACE...HIGH PRESSURE WILL BE JUST EXITING THE REGION TO THE EAST AHEAD OF A TROUGH DIGGING DOWN THE LEE OF THE ROCKIES. WAA RETURN FLOW SETS UP BY SATURDAY MORNING AS WELL. THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL BE FAIRLY SLOW MOVING...AND DOES NOT LOOK TO TRACK ACROSS THE CWA UNTIL SUNDAY. MAY SEE SOME NEAR TO POST FRONTAL PRECIPITATION DEVELOPMENT SUNDAY NIGHT INTO THE DAY MONDAY AS THE EXTENDED PERIOD OF SOUTHERLY FLOW SATURDAY AND SATURDAY NIGHT SHOULD ALLOW SOME MOISTURE TO RETURN TO THE AREA. MODELS HINTING AT SOME WEAK INSTABILITY SUNDAY NIGHT ACROSS THE EASTERN CWA...SO WILL KEEP A MENTION OF TRW IN AT THAT TIME. HIGH PRESSURE DROPS IN OVER THE AREA MONDAY NIGHT AND TUESDAY...BEFORE ANOTHER FRONTAL BOUNDARY APPROACHES THE AREA TUESDAY NIGHT. TEMPERATURES ON SATURDAY AND SUNDAY LOOK TO BE ABOVE NORMAL WITH THE WAA IN PLACE AHEAD OF THE LEE TROUGH. LOWER TO MID 80S WILL BE COMMON ON SATURDAY...WITH JUST A SLIGHT COOL DOWN INTO THE MID 70S TO LOWER 80S ON SUNDAY. MUCH COOLER AIR MOVES IN WITH THE AFOREMENTIONED SURFACE HIGH DURING THE LATTER HALF OF THE PERIOD...WITH HIGH TEMPERATURES ONLY IN THE 60S BOTH MONDAY AND TUESDAY. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED FOR ALL TERMINALS THROUGH TONIGHT AND THURSDAY MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...SERR LONG TERM...PARKIN AVIATION...MOHR WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Sep 12, 4:13 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 413 AM CDT WED SEP 12 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-130915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 413 AM CDT WED SEP 12 2012 /313 AM MDT WED SEP 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF SHOWERS...WITH POSSIBLY AN ISOLATED THUNDERSTORM...WILL CONTINUE THROUGH THE MORNING HOURS ACROSS MUCH OF EASTERN AND SOUTHERN SOUTH DAKOTA AS WELL AS WEST CENTRAL MINNESOTA TODAY. ELSEWHERE...A VERY DRY AIR MASS TO BE IN PLACE AND WILL CONTINUE HIGH FIRE DANGER ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SERR
Nearby
Frost Advisories in South Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.